Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 390, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 12, 2025, 6:47 PM EDT for Lumpkin County, Union County, White County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2025, 6:47 PM EDT (22:47 UTC)
- Expired
- Aug 12, 2025, 7:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lumpkin County, GA, Union County, GA, White County, GA
The radar
The Greer radar (KGSP), 141 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373
WUUS52 KFFC 122247
SVRFFC
GAC187-291-311-122330-
/O.NEW.KFFC.SV.W.0390.250812T2247Z-250812T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
647 PM EDT Tue Aug 12 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Lumpkin County in north central Georgia...
Central White County in northeastern Georgia...
Southeastern Union County in north central Georgia...
* Until 730 PM EDT.
* At 647 PM EDT, a severe thunderstorm was located over Turners
Corner, or 7 miles northeast of Dahlonega, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Low Gap Shelter, Camp Coleman Lake, Smithgall Woods
Conservation Are, Porter Springs, Turners Corner, Blood Mountain
Shelter, Sautee, Gooch Mountain Shelter, and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3468 8365 3467 8364 3466 8366 3464 8365
3463 8365 3453 8392 3465 8404 3483 8385
TIME...MOT...LOC 2247Z 229DEG 14KT 3463 8391
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
434
WWUS52 KFFC 122259
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
659 PM EDT Tue Aug 12 2025
GAC187-291-311-122330-
/O.CON.KFFC.SV.W.0390.000000T0000Z-250812T2330Z/
Lumpkin GA-White GA-Union GA-
659 PM EDT Tue Aug 12 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN LUMPKIN...CENTRAL WHITE AND EAST CENTRAL UNION
COUNTIES...
At 657 PM EDT, a severe thunderstorm was located over Camp Coleman
Lake, or 7 miles northwest of Cleveland, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cleveland, Helen, Unicoi State Park, Camp Coleman Lake, Whitley Gap
Shelter, Robertstown, Smithgall Woods Conservation Are, Porter
Springs, Turners Corner, Sautee, Qualatchee Lake, and Low Gap
Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3468 8365 3467 8364 3466 8366 3464 8365
3463 8365 3454 8389 3466 8401 3483 8385
TIME...MOT...LOC 2257Z 229DEG 14KT 3466 8387
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$813
WWUS52 KFFC 122324
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Tue Aug 12 2025
GAC187-291-311-122331-
/O.EXP.KFFC.SV.W.0390.000000T0000Z-250812T2330Z/
Lumpkin GA-White GA-Union GA-
724 PM EDT Tue Aug 12 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUMPKIN...CENTRAL
WHITE AND EAST CENTRAL UNION COUNTIES WILL EXPIRE AT 730 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail and gusty winds are still possible with this thunderstorm.
&&
LAT...LON 3468 8365 3467 8364 3466 8366 3464 8365
3463 8365 3454 8389 3466 8401 3483 8385
TIME...MOT...LOC 2321Z 229DEG 14KT 3471 8380
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:04 PM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Aug 12, 2:04 PM EDT, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
204 PM EDT Tue Aug 12 2025
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 141 PM EDT Tue Aug 12 2025
Key Messages:
- Scattered to numerous showers and thunderstorms can be expected
today and again on Thursday.
- Areas of heavy rainfall could lead to localized flash
flooding concerns, especially in north Georgia this evening.
Weak surface low analyzed off the mouth of the MS River with
northward extending weak trof axis across AL into NW GA...much
like a tropical wave. Moisture pooling along the boundary with
PWATs of 2.0 to 2.2 inches extending north from the Mobile AL
region northeastward into NW GA...and 2-2.1" PWATs elsewhere
across the CWA. Enough surface heating has occurred to allow
surface instabilities to surge to 3000-4000 j/kg across the area
as well which will serve to aid in more widespread shower and
tstorm activity to occur later today/this evening. Given the high
PWAT values in conjunction with a weak convergent axis and
orographic lift, expect heavier rainfall potential across northern
GA this evening as storms develop and lift north across the area.
WPC does highlight a slight risk ERO across north GA today and CAM
guidance, while splotchy, does hint at some isolated higher totals
up to 3 or 4 inches possible in localized spots.
Weak trof axis remains generally in place tomorrow so expect a
similar type setup with afternoon showers and storms developing
within the higher PWAT atmosphere in place. With no real mid level
or jet support, expect activity to be largely driven by surface
heating or aggressive gulf coast sea breeze. CAM guidance is
suggesting upwards of 4000 j/kg CAPE to setup across the area
before storms develop and tap the energy.
30
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 141 PM EDT Tue Aug 12 2025
Key Messages:
- Daily afternoon/evening thunderstorm chances through the
weekend.
- Temps returning to seasonal norms by late week.
Discussion:
The extended forecast continues with afternoon and evening showers
and thunderstorms expected each day. Temps also climb back to near
seasonal norms by Thu/Fri with highs back to near 90 north, to the
mid 90s across central GA. By Thu, the upper level ridge from the
short term continues to strengthen and becomes centered over central
FL and the eastern Gulf. This upper level ridge will keep deep moist
southwesterly flow over GA with small vort maxes pushing into the
area. This flow becomes a bit more westerly by Fri keeping moist
flow over the area through the weekend. With day time heating and
temps expected to get back up to seasonal norms we will continue to
see afternoon and evening showers and thunderstorms through day 7.
This strong upper level ridge becomes centered over the northern
Gulf by Fri/Sat then it moves over the western gulf by the beginning
of next week. This will help to keep any storms that develop capped
from becoming too strong or severe.
01
&&
.AVIATION...
(18Z TAFS)
Issued at 130 PM EDT Tue Aug 12 2025
Afternoon showers and isolated TS starting to develop which
should become more numerous through the afternoon. Included Tempo
at all sites based on latest guidance which is centered late
afternoon into early evening with storm risk. The main culprit, a
weak tropical wave, passes through the region overnight which
will trigger a wind shift to the SW between 08-10z. Additionally,
given the low level moisture around and high RH, expect some low
IFR cigs to develop around metro sites toward dawn on Wednesday.
Afternoon showers and storms return on Wed at area taf
sites...included a prob30 for ATL.
//ATL Confidence...18Z Update...
MEDIUM CONFIDENCE ON STORM TIMING AND IFR CIGS WED AM
HIGH CONFIDENCE ALL OTHER ELEMENTS.
30
&&
.CLIMATE...
Issued at 141 PM EDT Tue Aug 12 2025
Records for 08-12
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 104 1925 73 1970 75 2016 60 2012
1934
KATL 98 1999 73 1940 80 1881 59 1890
1957 1922
KCSG 101 1999 81 2008 78 2019 65 1989
2004 1931
KMCN 102 1925 74 1919 77 1925 62 1967
Records for 08-13
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 104 1925 72 1922 75 1926 56 1964
1925
KATL 100 2019 73 1992 80 1881 56 1964
2007 1922
KCSG 100 1943 80 1910 79 2010 61 1964
1925 1943
KMCN 101 1999 80 1986 79 1925 59 1967
1925
Records for 08-14
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 102 1925 71 1991 78 1925 57 1964
KATL 99 2007 73 1991 78 2007 56 2004
1995
1980
KCSG 102 1999 76 1991 78 2011 60 1967
2010 1964
1943
KMCN 102 1999 72 1931 77 2019 56 1967
2010 1964
Records for 08-15
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 103 2007 71 1964 77 1915 62 2014
1918 1979
1967
KATL 102 2007 69 1890 77 1908 62 1962
1995
KCSG 102 1995 74 2013 81 1995 63 1967
1963
KMCN 104 2007 71 2013 76 1927 58 1967
Records for 08-16
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 105 2007 68 2013 77 1995 59 1924
1964
KATL 102 1954 67 2013 79 2007 60 1889
KCSG 103 1995 74 2013 80 1902 64 1929
KMCN 104 1954 71 2013 77 1995 57 1967
Records for 08-17
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 105 1954 66 2013 76 2010 60 2013
2007 1967
1995 1948
KATL 101 2007 66 2013 76 2017 61 2013
1954 2010
2000
KCSG 102 2000 72 2013 78 2017 65 2013
2001
KMCN 103 2000 71 2013 77 2010 60 1967
1954 1952
Records for 08-18
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 103 1995 70 1905 76 1946 62 1979
1976
1964
KATL 101 2000 70 1981 80 2000 62 1964
1995 1905 1879
KCSG 104 2000 78 1981 78 2000 62 1948
1995
KMCN 104 2000 75 1981 77 2000 63 1948
1905 1995
1951
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 72 87 71 87 / 60 60 40 40
Atlanta 73 86 72 88 / 60 70 50 50
Blairsville 68 82 67 84 / 80 70 50 60
Cartersville 72 86 71 89 / 70 80 40 50
Columbus 74 88 73 90 / 30 80 30 60
Gainesville 71 85 71 87 / 70 70 50 40
Macon 73 91 73 89 / 20 60 30 50
Rome 72 86 71 89 / 70 70 40 50
Peachtree City 72 86 71 89 / 50 70 40 50
Vidalia 74 93 75 91 / 10 40 20 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...30
LONG TERM....01
AVIATION...30Hazardous weather outlook, Aug 12, 5:54 AM EDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 554 AM EDT Tue Aug 12 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 554 AM EDT Tue Aug 12 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous showers and thunderstorms are expected this afternoon and evening. Locally heavy rainfall can be expected, which could lead to isolated flash flooding concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous showers and thunderstorms are again expected on Wednesday. Locally heavy rainfall will again be the primary concern. Isolated to scattered thunderstorms will then remain possible each afternoon from Thursday to Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Aug 12, 4:41 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
441 PM EDT Tue Aug 12 2025
GAZ041>044-052-053-122115-
Douglas GA-Haralson GA-Coweta GA-Carroll GA-Heard GA-South Fulton GA-
441 PM EDT Tue Aug 12 2025
...A strong thunderstorm will impact portions of southeastern
Haralson, Carroll, southwestern Douglas, northern Heard, northwestern
Coweta and southwestern Fulton Counties through 515 PM EDT...
At 440 PM EDT, a strong thunderstorm was over Centralhatchee, or 9
miles north of Franklin, moving northeast at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, Carrollton, Bremen, Palmetto, Bowdon, Mount Zion, Whitesburg,
Waco, Ephesus, Centralhatchee, Roopville, Plant Yates, Seaton Lake,
Dunaway Gardens, Clem, Abilene, John Tanner State Park, Blackjack
Mountain, Madras, and Byers Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3374 8517 3351 8466 3333 8484 3332 8514
3338 8528 3338 8529 3344 8530
TIME...MOT...LOC 2040Z 217DEG 26KT 3341 8510
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 12, 6:14 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
614 PM EDT Tue Aug 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Flash Flood 1 E Lakeview 34.98N 85.25W
08/12/2025 Catoosa GA Law Enforcement
Flash flooding over roadway near
intersection of Lakeview Dr and Greens Lake
Rd.
&&
LNMSpecial weather statement, Aug 12, 6:43 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
643 PM EDT Tue Aug 12 2025
GAZ008-015-016-122315-
Union GA-White GA-Lumpkin GA-
643 PM EDT Tue Aug 12 2025
...A strong thunderstorm will impact portions of northeastern
Lumpkin, southwestern White and southeastern Union Counties through
715 PM EDT...
At 643 PM EDT, a strong thunderstorm was over Porter Springs, or near
Dahlonega, moving northeast at 15 mph.
HAZARD...Winds 40 to 50 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dahlonega, Cleveland, Camp Coleman Lake, Whitley Gap Shelter,
Smithgall Woods Conservation Are, Porter Springs, Turners Corner,
Blood Mountain Shelter, and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3451 8394 3463 8405 3480 8388 3464 8367
TIME...MOT...LOC 2243Z 230DEG 14KT 3462 8393
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:17 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 28 min |
| Aug 12, 4:41 PM EDT | Special Weather Statement | FFC | Carroll | 34 min |
| Aug 12, 5:45 PM EDT | Flash Flood Warning | FFC | Catoosa, Walker | 7 hr |
| Aug 12, 6:37 PM EDT | Flash Flood Warning | FFC | Catoosa | 6 hr |
| Aug 12, 6:43 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Aug 12, 6:50 PM EDT | Flash Flood Warning | FFC | Catoosa, Walker | 6 hr |
| Aug 12, 7:47 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.